Alert archive / California / Wind Advisories in 2012
Wind Advisory 1, NWS Hanford, CA
NWS Hanford, CA issued this wind advisory at Jan 2, 2012, 5:15 AM PST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jan 2, 2012, 5:15 AM PST (13:15 UTC)
- Expired
- Jan 2, 2012, 12:00 PM PST
- In force
- 7 hr
- Issued by
- NWS Hanford, CA
The text
As transmitted, in the capitals the NWS used until 2016.
069 WWUS76 KHNX 021315 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 515 AM PST MON JAN 2 2012 CAZ092-022000- /O.NEW.KHNX.WI.Y.0001.120102T1315Z-120102T2000Z/ SOUTHEASTERN SAN JOAQUIN VALLEY- 515 AM PST MON JAN 2 2012 ...WIND ADVISORY IN EFFECT UNTIL NOON PST TODAY... THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL NOON PST TODAY FOR THE SOUTH END OF THE SAN JOAQUIN VALLEY NEAR THE BASE OF THE GRAPEVINE. EAST WINDS FUNNELING THROUGH TEJON PASS ARE CREATING GUSTS TO AROUND 45 MPH AT THE BASE OF THE GRAPEVINE. * WINDS: SOUTHEAST TO SOUTH WINDS GUSTING TO AROUND 45 MPH. * TIMING: THROUGH NOON PST. * LOCATIONS INCLUDE: INTERSTATE 5 AT THE BASE OF THE GRAPEVINE...WHEELER RIDGE. * IMPACTS: GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST ALSO ARE POSSIBLE WITH REDUCED VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT GUSTS OF 35 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SANGER WEATHER.GOV/HANFORD
1 follow-up statement
708 WWUS76 KHNX 021954 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 1154 AM PST MON JAN 2 2012 CAZ092-022100- /O.EXP.KHNX.WI.Y.0001.000000T0000Z-120102T2000Z/ SOUTHEASTERN SAN JOAQUIN VALLEY- 1154 AM PST MON JAN 2 2012 ...WIND ADVISORY WILL EXPIRE AT NOON PST TODAY... THE WIND ADVISORY WILL EXPIRE AT NOON PST TODAY FOR THE SOUTHEASTERN SAN JOAQUIN VALLEY AT THE BASE OF THE GRAPEVINE. WINDS HAVE DECREASED DURING THE MORNING AND THE WIND ADVISORY FOR THE BASE OF THE GRAPEVINE IS BEING ALLOWED TO EXPIRE. $$ JEB WEATHER.GOV/HANFORD
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Jan 2, 1:50 AM PST, 3 hours 25 minutes earlier.
Area forecast discussion, Jan 2, 1:50 AM PST, 3 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA 150 AM PST MON JAN 2 2012 .SYNOPSIS... HIGH PRESSURE WILL CONTINUE TO DOMINATE OVER THE REGION FOR MUCH OF THIS WEEK. PATCHY NIGHT AND MORNING FOG IS EXPECTED IN THE SAN JOAQUIN VALLEY. OTHERWISE...CLEAR TO PARTLY CLOUDY SKIES WILL PREVAIL WITH GENERALLY ABOVE AVERAGE DAYTIME HIGH TEMPERATURES ACROSS INTERIOR CENTRAL CALIFORNIA. && .DISCUSSION... PATCHY DENSE FOG DEVELOPED IN MERCED COUNTY SUNDAY EVENING...BUT VISIBILITIES HAD IMPROVED BY MIDNIGHT /08Z MONDAY/. OTHERWISE... HIGH CLOUDS HAVE MOVED INTO THE AREA AHEAD OF AN UPPER-LEVEL TROUGH MOVING INTO NORTHERN CALIFORNIA AND THE PACIFIC NORTHWEST. AN UPPER-LEVEL RIDGE OVER CALIFORNIA COMBINED WITH AN OFFSHORE FLOW PATTERN TO BRING ABOVE-NORMAL TEMPERATURES TO THE REGION SUNDAY. OAKHURST WAS THE WARM SPOT IN THE HANFORD WARNING/FORECAST AREA WITH A HIGH OF 79...AND BAKERSFIELD REACHED 70 DEGREES FOR THE FIRST TIME SINCE NOVEMBER 11TH. THE UPPER-LEVEL TROUGH IS FORECAST TO PUSH THE RIDGE INLAND THIS MORNING...THEN FLATTEN THE RIDGE AS THE TROUGH RIDES UP AND OVER IT. THIS WILL LOWER TEMPERATURES CLOSER TO NORMAL...BUT 60S WILL BE WIDESPREAD ACROSS THE CENTRAL AND SOUTHERN SAN JOAQUIN VALLEY AND THE SOUTHERN SIERRA NEVADA FOOTHILLS...WITH EVEN A FEW LOWER 70S. THE RIDGE IS FORECAST TO REBOUND TUESDAY AND CONTINUE OVER CALIFORNIA WEDNESDAY BEFORE ANOTHER TROUGH MOVING INTO THE PACIFIC NORTHWEST WEDNESDAY NIGHT/THURSDAY AGAIN FLATTENS THE RIDGE. THE ECMWF HAS A TRAILING SHORT-WAVE THAT DROPS INTO THE ROCKIES FRIDAY NIGHT AND SATURDAY. THE GFS DOES NOT HAVE THIS SECONDARY TROUGH...BUT BOTH IT AND THE ECMWF BUILD AN UPPER-LEVEL RIDGE OFF THE PACIFIC COAST SATURDAY...AND BUILD THE RIDGE ONSHORE SUNDAY. WITH THIS PATTERN...THE FORECAST WILL BE DRY WITH MOSTLY ABOVE- NORMAL AFTERNOON HIGHS FOR THE FORECAST PERIOD. THERE WILL BE PATCHY NIGHT AND MORNING SAN JOAQUIN VALLEY FOG AND HIGH CLOUDS AT TIMES AS THE TROUGHS PASS TO THE NORTH. SAN JOAQUIN VALLEY LOWS WILL FALL BACK TO THE UPPER 20S TO MID 30S BY MIDWEEK WITH GOOD RADIATIONAL COOLING UNDER THE RIDGE...BUT LOWS GENERALLY WILL REMAIN AT OR ABOVE 28 DEGREES THROUGH THE FORECAST PERIOD. && .AVIATION... WIDESPREAD MVFR VISIBILITIES IN HAZE IN THE SAN JOAQUIN VALLEY WITH AREAS IFR IN MIST AND HAZE THRU 12Z TUE. ELSEWHERE IN THE CENTRAL CA INTERIOR...VFR CONDITIONS ARE EXPECTED THRU 12Z TUE. && .AIR QUALITY ISSUES... ON MONDAY JANUARY 2 2012...UNHEALTHY IN FRESNO...KERN AND TULARE COUNTIES. UNHEALTHY FOR SENSITIVE GROUPS IN KINGS AND MADERA COUNTIES. FIREPLACE/WOOD STOVE BURNING IS PROHIBITED IN FRESNO... KERN...KINGS...MADERA...MERCED AND TULARE COUNTIES. FURTHER INFORMATION IS AVAILABLE AT VALLEYAIR.ORG && .HNX WATCHES/WARNINGS/ADVISORIES... NONE. && PUBLIC...SANGER AVN/FW...DCH SYNOPSIS...BSO WEATHER.GOV/HANFORD
In the hours before
Special weather statement, Jan 2, 4:40 AM PST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA
440 AM PST MON JAN 2 2012
CAZ089>092-021530-
KINGS CA-FRESNO CA-MERCED CA-MADERA CA-TULARE CA-
440 AM PST MON JAN 2 2012
THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
WEST CENTRAL TULARE COUNTY IN CENTRAL CALIFORNIA
SOUTHWESTERN MADERA COUNTY IN CENTRAL CALIFORNIA
EASTERN MERCED COUNTY IN CENTRAL CALIFORNIA
CENTRAL FRESNO COUNTY IN CENTRAL CALIFORNIA
NORTHEASTERN KINGS COUNTY IN CENTRAL CALIFORNIA
UNTIL 730 AM PST
AREAS OF FOG WERE DEVELOPING IN KINGS AND MERCED COUNTIES. FOG MAY
BECOME MORE WIDESPREAD TOWARD DAYBREAK.
LOCATIONS THAT COULD BE AFFECTED INCLUDE...
VISALIA...STRATFORD...SELMA...MERCED...ATWATER...LEMOORE...
HANFORD AND PARLIER.
VISIBILITIES MAY FLUCTUATE RAPIDLY AND COULD FALL TO A QUARTER OF A
MILE AT TIMES. TRAVELERS SHOULD BE ALERT TO CHANGING CONDITIONS...
ESPECIALLY IN RURAL AREAS.
LAT...LON 3757 12053 3631 11917 3606 11990 3735 12093
SANGER
WEATHER.GOV/HANFORDThe office that day
Everything else NWS Hanford, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 1, 10:36 PM PST | Special Weather Statement | HNX | Merced | 3 hr |
| Jan 2, 4:40 AM PST | Special Weather Statement | HNX | Merced | 3 hr |
Nearby
Wind Advisories in California, 2012Every wind advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.